Alert archive / Oregon / Wind Advisories in 2019

Wind Advisory 2, NWS Boise, ID

February 25, 2019Owyhee County, Idaho; Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Feb 25, 2019, 9:33 AM MST for Owyhee County, Idaho; Harney County, Malheur County, Oregon. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2019, 9:33 AM MST (16:33 UTC)
Expired
Feb 25, 2019, 8:00 PM MST
In force
10 hr
Issued by
NWS Boise, ID

Counties Owyhee County, ID, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 4.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2019-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2019-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

084 
WWUS75 KBOI 251633
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
933 AM MST Mon Feb 25 2019

IDZ015-029-ORZ061-063-260300-
/O.NEW.KBOI.WI.Y.0002.190225T1633Z-190226T0300Z/
Southwest Highlands-Owyhee Mountains-Harney County-Malheur County-
933 AM MST Mon Feb 25 2019 /833 AM PST Mon Feb 25 2019/

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

The National Weather Service in Boise has issued a Wind Advisory,
which is in effect until 8 PM MST /7 PM PST/ this evening. 

* WINDS...Sustained winds of 30 to 40 MPH with gusts to 55 MPH. 

* TIMING...Until 8 PM MST - 7 PM PST.

* IMPACTS...Winds will create a travel hazard for high profile and
  light weight vehicles.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
252 
WWUS75 KBOI 260247
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
747 PM MST Mon Feb 25 2019

IDZ015-029-ORZ061-063-260400-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-190226T0300Z/
Southwest Highlands-Owyhee Mountains-Harney County-Malheur County-
747 PM MST Mon Feb 25 2019 /647 PM PST Mon Feb 25 2019/

...WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS
EVENING...

Winds will continue to subside this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:41 AM MST, 6 hours 52 minutes earlier.

Area forecast discussion, Feb 25, 2:41 AM MST, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Boise ID
241 AM MST Mon Feb 25 2019

.SHORT TERM...Today through Wednesday...A large upper level trough
extends southwest from near Seattle into the Pacific Ocean this
morning, and a lead shortwave is approaching the northern CA
coast. Our upper level flow will back (change from westerly to
southwesterly) through the day, allowing warmer air to move into
the region. Models are consistent with each other, and with yday's
runs, in showing a cold front moving through early Tuesday,
followed by a return of the warm air Wed. All through this period,
moisture will continue to hit the mountains, although there will
be a relative lull Tuesday. Snow levels will come down enough,
briefly, to return snow to the lower elevations Tuesday morning
and possibly into the afternoon, but accumulations will be less
than an inch, and with warm roads after 48 hours of above-freezing
temperatures, there may be no appreciable accumulation on roads
at all. Therefore, no advisories are anticipated in places like
the Treasure and Magic Valleys. Snowfall will continue to pile up
in the higher elevations through tonight, and to a lesser degree,
on Tuesday. Additional accumulations today through Wed will range
from 12 to 30 inches above 5000 feet. Therefore, the winter storm
warnings will be allowed to continue, and may even need to be
extended further in time. Winds will continue to be strong enough
to create blowing/drifting snow through Tue. With the rapid
succession of fronts moving through, temps will be tricky the next
few days. We believe the warmer MAV numbers are too high, while
the colder MET numbers are too low, and have generally gone near
the EC MOS for the early periods of the forecast.

.LONG TERM...Wednesday night through Sunday...There is good model
agreement showing the upper low that has been off the coast the
last several days pushing a cold front through the region Thursday
afternoon. Plenty of moisture streams into the region ahead of
the frontal passage as well...so accumulating snow continues in
the mountains. Snow levels expected to be 3500-4500 feet across
the northern region and above 5000 feet generally south of a Burns
to Boise line Thursday morning, then lowering to near the valley
floors by late afternoon. A drying trend is expected Friday before
another upper low from just north of Hawaii lifts towards the
coast and begin pushing precipitation back into the region
Saturday afternoon. How far north that precipitation lifts in
still in question as the ECM limits the precip to the NV border
area only and the GFS takes it as far north as a Burns to Boise
line.

&&

.AVIATION...Low elevation rain and mountain snow continue to
bring periods of IFR/MVFR conditions to the region with snow
levels generally above 4000 feet this afternoon. Snow levels are
expected to lower to the valley floors after midnight bringing
widespread MVFR/IFR conditions to most locations. Surface winds
Southeast to southwest 5 to 15 kts becoming 10 to 20 kts aft
25/18z. Wind shifting northwest by 26/09z near KBNO/KBKE. Wind
near 10KFT southwest 25 to 50 kts, except near 60 kts across
eastern Oregon. Wind decreasing after 26/09z.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 5 PM MST Tuesday IDZ011-013-028.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...SP
LONG TERM....CR
AVIATION.....CR

In the hours before

Local storm report, Feb 25, 8:01 AM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
801 AM MST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HEAVY SNOW       1 S FEATHERVILLE        43.59N 115.26W
02/25/2019  M46.5 INCH       ELMORE             ID   TRAINED SPOTTER

            46.5 INCHES OF NEW SNOW SINCE 510 PM MST 2/22.

&&

DDECKER

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 5:26 AM MSTWinter Weather AdvisoryBOIBaker12 hr

Nearby

Wind Advisories in Oregon, 2019Wind Advisories in Idaho, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.